Title: A new family of tempered distributions
Citation: ELECTRONIC JOURNAL OF STATISTICS vol. 10 no. 2 p. 3871-3893
Publication Year: 2016
JRC N°: JRC102687
ISSN: 1935-7524
URI: http://projecteuclid.org/euclid.ejs/1480993456
DOI: 10.1214/16-EJS1214
Type: Articles in periodicals and books
Abstract: Tempered distributions have received considerable attention, both from a theoretical point of view and in several important application fields. The most popular choice is perhaps the Tweedie model, which is obtained by tempering the Positive Stable distribution. Through tempering, we suggest a very flexible four-parameter family of distributions that generalizes the Tweedie model and that could be applied to data sets of non-negative observations with complex (and difficult to accommodate) features. We derive the main theoretical properties of our proposal, through which we show its wide application potential. We also embed our proposal within the theory of Levy processes, thus providing a strengthened probabilistic motivation for its introduction. Furthermore, we derive a series expansion for the probability density function which allows us to develop algorithms for fitting the distribution to data. We finally provide applications to challenging real-world examples taken from international trade.
JRC Directorate:Joint Research Centre Corporate Activities

Files in This Item:
There are no files associated with this item.

Items in repository are protected by copyright, with all rights reserved, unless otherwise indicated.